Connecticut, 2018Flash Flooding and Flood in Connecticut, September 25 to 26, 2018
September 25 to 26, 2018 · NWS OKX · 33 events in 4 counties and zones
Rain developed across the area ahead of an approaching warm front, consolidating into a slow-moving band of heavy rain west of New York City that advanced eastward across southern Connecticut during the afternoon and evening. 13 by evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain developed across the area ahead of an approaching warm front, consolidating into a slow-moving band of heavy rain west of New York City that advanced eastward across southern Connecticut during the afternoon and evening. Precipitable water values increased from 1.84 on the morning sounding from Upton, NY to 2.13 by evening. Both of these values are above the 90th percentile based on a sounding climatology, with the 2.13 precipitable water value on the evening of the 25th a record for the date. Widespread rainfall amounts of 4 inches or more were reported across southern Connecticut with flash flooding resulting in numerous water rescues. A trained spotter in Trubmull received 7.32 inches of rain during the event, while a HAM radio operator in Lebanon received 6.79 inches. Automated stations near Durham and Hamden reported 7.24 and 8.59 inches of rain, respectively.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 25, 1:26 PM EST, 54 minutes earlier.
Area forecast discussion, Sep 25, 1:26 PM EST, 54 minutes before
Area Forecast Discussion
National Weather Service New York NY
226 PM EDT Tue Sep 25 2018
.SYNOPSIS...
A warm front will slowly move through the region this afternoon
and evening. A cold front will move across the area Wednesday
and Wednesday night. High pressure then builds north of the
region through late week, as low pressure moves along a stalled
frontal boundary south of the area. A stronger area of high
pressure builds from the west through the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Band of heavy rain over portions of NE NJ and into the Lower
Hudson Valley has been producing between 2 and 4 inches of rain
and has prompted the issuance of flood advisories and flash
flood warnings. Latest hi res guidance has this area slowly
shifting east through the afternoon. Warm front will lift through
the area this aftn and eve. Have added thunder into the forecast
with the passage of the warm front and the environment becoming
unstable from SW to NE aft 18z.
There is a high rip current risk for the Atlantic beaches
today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
As the warm front lifts north of the region, steady rain will
transition to light showers. Eastern areas may continue with
some moderate to briefly heavy rain at times. Thereafter, the
rest of the night should feature a chance for light rain showers
and very humid conditions. With abundant low level moisture,
patchy fog will be possible across the entire area. Some
guidance is indicating that the fog may be dense, especially
with dew points rising into the lower 70s region-wide. However,
there was not enough confidence to include dense fog in the
forecast.
A cold front will approach on Wednesday. Pre-frontal trough
associated with the front moves into the region late in the day.
Elevated instability will allow for a slight chance for
thunderstorms in the morning. As the day progresses, there will
be a better chance for thunderstorms in the afternoon. With a
very moist air mass in place and strong winds aloft, some
storms may be strong as we head into the afternoon. Gusty winds
would therefore be possible with any thunderstorms. Lifted
indices in the -2 to -4 range indicates some threat for severe
thunderstorms, especially with the cold front approaching. Some
of these storms could produce damaging winds, but right now that
is a low threat.
There is a high rip current risk for the Atlantic beaches
Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The cold front moves across the region Wednesday night with the
continued threat of showers and thunderstorms, some which may be
capable of producing heavy rainfall and strong gusty winds.
High pressure then builds north of the region on Thursday.
Meanwhile, the cold front stalls south of the area with an area of
low pressure expected to travel along the front, possibly bringing
another chance of precipitation to the region on thursday night and
early Friday.
A stronger area of high pressure builds into the area this weekend,
with dry weekend expected.
High temperatures Thursday through the weekend will climb into the
upper 60s and 70s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Warm front slowly works north across the area through tonight,
but may struggle to do so across the Lower Hudson Valley until
after daybreak Wednesday. Cold front approaches from the west
on Wednesday.
Widespread showers and scattered thunderstorms this afternoon
will dissipate in coverage by early this evening. Mainly
MVFR/IFR ceilings this afternoon, and then IFR tonight.
There is moderate uncertainty this afternoon and evening
with the ceiling forecast following the warm frontal passage.
Ceilings could potentially vary significantly at times, possibly
going VFR.
Winds will be gusty along the coast this afternoon, with
sustained speeds near 15kt and gusts 20-25kt. The winds become
more SE and then S after the warm front passage at 10 kt or
less. Light and variable winds may prevail across the Lower
Hudson Valley. S-SW winds of 10 to 15 kt expected on Wednesday.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Potential for significant variability in
ceilings/vsbys following the warm frontal passage.
KLGA TAF Comments: Potential for significant variability in
ceilings/vsbys following the warm frontal passage.
KEWR TAF Comments: Potential for significant variability in
ceilings/vsbys following the warm frontal passage.
KTEB TAF Comments: Potential for significant variability in
ceilings/vsbys following the warm frontal passage.
KHPN TAF Comments: Possible improvement to MVFR this afternoon.
KISP TAF Comments: Potential for significant variability in
ceilings/vsbys following the warm frontal passage.
.OUTLOOK FOR 12Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...Showers/tstms with MVFR or lower at times, mainly
in the afternoon/evening.
.Thursday...VFR.
.Thursday night-Friday morning...MVFR possible, low chance of
showers.
.Friday afternoon-Sunday...VFR.
&&
.MARINE...
Have extended the SCA on western LI Sound and NY Harbor through
6pm as winds remain between 25 and 30 kt. No other changes to
headlines at this time. Gusts over the ocean have been
decreasing due to strengthening inversion, but seas remain
elevated.
Winds are expected to fall below SCA levels by this eve, but
seas on the ocean will remain at or above 5 ft through Thu.
Seas should eventually fall below 5 ft Thursday night and Friday
as the pressure gradient relaxes. Seas are expected to remain
below SCA levels through the weekend.
&&
.HYDROLOGY...
Basin average rainfall amounts of 1 to 2 inches is expected
through Wed night, with locally higher amounts possible. The
potential for localized flash flooding remains through the aftn.
Moderate to locally heavy rainfall will be possible Wednesday
and Wednesday evening. Localized flooding is possible Wednesday.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ330-
335-338-340-345.
Small Craft Advisory until 6 AM EDT Thursday for ANZ350-353-
355.
&&Hazardous weather outlook, Sep 25, 4:49 AM EST, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
549 AM EDT Tue Sep 25 2018
ANZ330-335-338-345-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>074-078-079-176-177-261000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield-
Northern New Haven-Northern Middlesex-Northern New London-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk-
Northern Queens-Northern Nassau-
549 AM EDT Tue Sep 25 2018
This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.
.DAY ONE...Today and Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
SPC has placed the area in a slight risk for severe thunderstorms on
Wednesday. The main threat with these storms will be gusty winds.
Some storms may become severe, with damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-178-179-261000-
Kings (Brooklyn)-Southern Queens-Southern Nassau-
549 AM EDT Tue Sep 25 2018
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
SPC has placed the area in a slight risk for severe thunderstorms on
Wednesday. The main threat with these storms will be gusty winds.
Some storms may become severe, with damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-261000-
Southwestern Suffolk-
549 AM EDT Tue Sep 25 2018
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
SPC has placed the area in a slight risk for severe thunderstorms on
Wednesday. The main threat with these storms will be gusty winds.
Some storms may become severe, with damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ340-350-261000-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
549 AM EDT Tue Sep 25 2018
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ081-261000-
Southeastern Suffolk-
549 AM EDT Tue Sep 25 2018
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, Sep 25, 12:24 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
124 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM FLASH FLOOD ENGLEWOOD CLIFFS 40.88N 73.95W
09/25/2018 BERGEN NJ TRAINED SPOTTER
VEHICLE STUCK IN FLOOD WATER ON DEBORAH TERRACE.
&&
CJBLocal storm report, Sep 25, 12:33 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
133 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM FLASH FLOOD BRONX 40.85N 73.87W
09/25/2018 BRONX NY BROADCAST MEDIA
MOSHULU PARKWAY AT I87 INTERCHANGE FLOODED.
&&
CJBLocal storm report, Sep 25, 1:14 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
214 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLASH FLOOD WHITE PLAINS 41.02N 73.76W
09/25/2018 WESTCHESTER NY DEPT OF HIGHWAYS
BRONX RIVER PARKWAY CLOSED DUE TO FLOODING BETWEEN
GREENACRES AVENUE AND TARRYTOWN ROAD.
&&
FIGLocal storm report, Sep 25, 1:29 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
229 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD 1 NNW WEST BERGEN 40.72N 74.09W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
FLOODING ON US 1 AND 9 TRUCK ROUTE BOTH DIRECTIONS
APPROACHING NJ 440 WITH ALL LANES CLOSED.
&&
JELocal storm report, Sep 25, 1:45 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
245 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 1 SSW KEARNY 40.73N 74.13W
09/25/2018 ESSEX NJ DEPT OF HIGHWAYS
FLOODING ON PULASKI SKYWAY NORTHBOUND AT US 1 AND 9
TRUCK ROUTE AT RAYMOND BLVD WITH ALL LANES CLOSED
&&
JELocal storm report, Sep 25, 1:54 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM FLASH FLOOD MARION 40.74N 74.08W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
FLOODING ON NJ 7 EASTBOUND APPROACHING CHARLOTTE CIRCLE
WITH ALL LANES CLOSED.
&&
JEFlash Flood, Fairfield
- When
- September 25, 2:20 PM EST to 6:45 PM EST
- Where
- Fairfield County, 1.72 mi E of Cos Cob to 1.55 mi ESE of Cos Cob
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.027, -73.567
Several streets flooded in Old Greenwich including Lockwood Avenue, Sound Beach Avenue, and Benjamin Street with at least two feet of standing water making roads impassable.
Flash Flood, Fairfield
- When
- September 25, 2:25 PM EST to 6:45 PM EST
- Where
- Fairfield County, 0.82 mi E of Greenwich to 0.85 mi E of Greenwich
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.021, -73.614
Running mud and water over halfway up car tires at the intersection of Davis Avenue and Bruce Park Drive in Old Greenwich.
Flash Flood, Fairfield
- When
- September 25, 2:30 PM EST to 6:45 PM EST
- Where
- Fairfield County, 0.61 mi ENE of Stamford to 0.63 mi E of Stamford
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 41.054, -73.520
A school bus with 31 children was stranded on Dale Street in Stamford due to flooding and had to be rescued.
Flash Flood, Fairfield
- When
- September 25, 2:45 PM EST to 6:45 PM EST
- Where
- Fairfield County, 1.57 mi ENE of Cos Cob to 1.65 mi ENE of Cos Cob
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.035, -73.570
Wesskum Wood Road at Sound Beach Avenue and Harding Road at Laddins Rock Road were closed in Old Greenwich due to continued flooding.
Flash Flood, Fairfield
- When
- September 25, 2:45 PM EST to 6:45 PM EST
- Where
- Fairfield County, 1.75 mi ENE of Cos Cob to 1.85 mi S of Palmers Hill
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.040, -73.569
Both Shady Brook Lane and Midbrook Lane were impassable with up to two feet of water in Old Greenwich.
Flash Flood, Fairfield
- When
- September 25, 3:30 PM EST to 6:45 PM EST
- Where
- Fairfield County, 0.36 mi NNW of Harborview to 0.35 mi N of Harborview
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.085, -73.421
Severe street flooding was reported at the intersection of Meadow Street and Wilson Avenue in South Norwalk with a car stranded and submerged halfway.
Flash Flood, Fairfield
- When
- September 25, 3:30 PM EST to 6:45 PM EST
- Where
- Fairfield County, 0.75 mi N of East Norwalk to 0.77 mi N of East Norwalk
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 41.111, -73.402
I-95 was closed southbound at Exit 16 (East Avenue) in East Norwalk due to flooding. A car was stuck in the water with police on the scene.
Flash Flood, Fairfield
- When
- September 25, 4:15 PM EST to 6:45 PM EST
- Where
- Fairfield County, 1.93 mi SE of Sport Hill to 1.88 mi SE of Sport Hill
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 41.208, -73.228
The Horse Haven Brook was over its banks and flooding the area of Park Avenue and Brion Drive in Toilsome Hill. Multiple cars were submerged in several feet of flowing flood waters.
Flash Flood, Fairfield
- When
- September 25, 4:49 PM EST to 6:45 PM EST
- Where
- Fairfield County, 1.73 mi SSE of Sport Hill to 1.8 mi SSE of Sport Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.206, -73.243
Numerous people were trapped in vehicles on Bennett Street in Fairfield due to flood waters.
Flash Flood, Fairfield
- When
- September 25, 5:00 PM EST to 6:45 PM EST
- Where
- Fairfield County, 1.01 mi NW of Upper Stepney to 1.41 mi SSE of Redding
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.330, -73.285
Fifty water rescues were performed by the local fire department and emergency management in Easton.
Flash Flood, New Haven
- When
- September 25, 5:15 PM EST to 6:15 PM EST
- Where
- New Haven County, 2.07 mi SSE of Ansonia Arpt to 2.21 mi SE of Derby Jct
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.304, -73.030
Numerous roads were closed due to flooding around the town of Orange including Route 34 (Derby Avenue) at Route 114, Glenbrook Road, Mapledale Road, Chestnut Ridge Road, Edison Road, Grassy Hill Road, Opekun Road, and Arrowhead Road.
Flash Flood, Fairfield
- When
- September 25, 5:30 PM EST to 6:45 PM EST
- Where
- Fairfield County, 2.1 mi ENE of Greenfield Hill to 2.12 mi W of Bridgeport
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 41.181, -73.262
Firefighters rescued a mother and child from a flooded car at the intersection of Brookside Drive and Samp Mortar Drive in Fairfield.
Flash Flood, Middlesex
- When
- September 25, 5:40 PM EST to 8:08 PM EST
- Where
- Middlesex County, 0.53 mi NE of Middletown to 0.8 mi W of Portland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.555, -72.643
All lanes were closed on Route 9 southbound between Exit 16 and Exit 1 in Middletown due to flooding.
Flash Flood, New Haven
- When
- September 25, 5:40 PM EST to 7:30 PM EST
- Where
- New Haven County, 2.27 mi WSW of Augerville to 2.18 mi WSW of Augerville
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 41.362, -72.942
The intersection of Clover Circle and Lane Street was impassable due to flooding in Hamden.
Flash Flood, New Haven
- When
- September 25, 6:00 PM EST to 7:30 PM EST
- Where
- New Haven County, 1.24 mi WSW of Augerville to 1.03 mi WSW of Augerville
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 41.364, -72.922
Dixwell Avenue near the Wilbur Cross Parkway was closed due to flooding in Spring Glen. Several cars were stranded with flood waters up to the rooftops.
Flash Flood, Fairfield
- When
- September 25, 6:15 PM EST to 6:45 PM EST
- Where
- Fairfield County, 0.43 mi SE of Sport Hill to 0.65 mi N of Bridgeport
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.226, -73.244
Fifteen water rescues for people trapped in their vehicles were performed by the fire department in Bridgeport.
Flash Flood, New Haven
- When
- September 25, 6:15 PM EST
- Where
- New Haven County, 0.85 mi NW of Highwood to 0.67 mi NW of Highwood
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 41.339, -72.942
Morse Street in Hamden was closed due to flooding with one car stranded in flood waters.
Flash Flood, New Haven
- When
- September 25, 6:30 PM EST to 7:30 PM EST
- Where
- New Haven County, 3.23 mi NNW of Meriden Markham Arpt to 1.1 mi NE of Meriden
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.565, -72.847
Road closures were reported around the town of Meriden due to flooding.
Flash Flood, New Haven
- When
- September 25, 7:00 PM EST to 7:30 PM EST
- Where
- New Haven County, 0.64 mi NE of Guilford to 1.33 mi NE of Guilford
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.285, -72.670
Route 146 between the towns of Madison and Guilford was closed due to flooding.
Flash Flood, New Haven
- When
- September 25, 7:00 PM EST to 7:30 PM EST
- Where
- New Haven County, 0.79 mi NNW of Ansonia to 0.76 mi NNW of Ansonia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.340, -73.086
Crescent Street in Ansonia caved in due to flood waters.
Flash Flood, New Haven
- When
- September 25, 7:00 PM EST to 7:30 PM EST
- Where
- New Haven County, 1.89 mi NW of Ansonia to 1.33 mi NW of Ansonia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.352, -73.101
There were multiple road closures across the town of Ansonia due to flood waters.
Flash Flood, Middlesex
- When
- September 25, 7:15 PM EST to 8:08 PM EST
- Where
- Middlesex County, 1.38 mi SSW of South Farms to 1.25 mi SSW of South Farms
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 41.533, -72.634
Route 155 was closed between Lee Street and Millbrook road in Middletown due to flood waters.
Flash Flood, New London
- When
- September 25, 7:32 PM EST to 9:20 PM EST
- Where
- New London County, 0.81 mi WSW of Colchester to 0.8 mi W of Colchester
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.568, -72.345
Route 16 near Linwood Cemetery was closed due to flooding in Colchester.
Flash Flood, New London
- When
- September 25, 7:32 PM EST to 9:20 PM EST
- Where
- New London County, 2.51 mi SW of Lebanon to 2.62 mi SE of Lebanon
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.604, -72.254
Several roads were closed due to flooding in Lebanon, with basements reported flooded on Goshen Heights Road and Watermand Road.
Flash Flood, Middlesex
- When
- September 25, 7:38 PM EST to 8:08 PM EST
- Where
- Middlesex County, 0.73 mi NW of Chester to 0.78 mi NW of Chester
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 41.408, -72.459
The Liberty Street bridge in Chester was washed out due to flash flooding.
Flash Flood, Middlesex
- When
- September 25, 7:38 PM EST to 8:08 PM EST
- Where
- Middlesex County, 0.58 mi WSW of Moodus to 0.59 mi WSW of Moodus
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 41.498, -72.461
The Neptune Avenue bridge in East Haddam was washed out due to flash flooding.
Flash Flood, Middlesex
- When
- September 25, 7:38 PM EST to 8:08 PM EST
- Where
- Middlesex County, 0.59 mi NW of East Haddam Arpt to 0.54 mi WNW of East Haddam Arpt
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 41.456, -72.459
Significant damage to the Goodspeed Musical rehearsal studio and parking lot on Norwich Road in East Haddam due to flash flooding.
Flash Flood, New London
- When
- September 25, 8:05 PM EST to 9:20 PM EST
- Where
- New London County, 1.8 mi SSE of Lebanon to 2.02 mi SSE of Lebanon
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.606, -72.206
A car was stuck in flood waters on Santa Anna Road in Lebanon.
Flash Flood, New London
- When
- September 25, 8:10 PM EST to 9:20 PM EST
- Where
- New London County, 0.96 mi E of North Franklin to 1.2 mi E of North Franklin
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.630, -72.151
A car was stranded in flood waters on Pond Road in Franklin.
Flash Flood, New London
- When
- September 25, 8:30 PM EST to 9:20 PM EST
- Where
- New London County, 3.88 mi WSW of Chestnut Hill to 2.98 mi SSW of Gilman
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.641, -72.334
The Lebanon Fire Department made multiple water rescues of occupants stuck in vehicles in flood waters.
Flash Flood, New London
- When
- September 25, 8:50 PM EST to 9:20 PM EST
- Where
- New London County, 0.6 mi S of Lebanon to 0.44 mi S of Lebanon
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.621, -72.220
A section of Route 207 was flooded and impassable in Lebanon. In addition, a car was stuck in flood waters at the intersection of Smith Road and Goshen Hill Road.
Flash Flood, New Haven
- When
- September 25, 9:30 PM EST to 11:00 PM EST
- Where
- New Haven County, 0.63 mi W of Wallingford to 0.53 mi W of Wallingford
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.450, -72.842
The Quinnipiac River at Wallingford rose above its minor flood stage of 10.0 feet at 10:30pm EDT, crested at a height of 10.09 feet at 11:15pm EDT, and fell back below flood stage at 12:00am EDT on September 26th.
Flood, New London
- When
- September 25, 11:00 PM EST to September 26, 2:30 PM EST
- Where
- New London County, 0.73 mi SSE of Gibbs to 0.97 mi SE of Gibbs
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.560, -72.124
The Yantic River at Yantic rose above its flood stage of 9.0 feet at 12:00am EDT September 26th. It continued to rise and exceeded its moderate flood stage of 9.5 feet at 12:15am EDT and then its major flood stage of 11.0 feet at 1:00am EDT before cresting at a height of 12.53 feet at 2:45am EDT. This marks the sixth highest crest ever on the river at this location. The river fell back below flood stage at 3:30pm EDT on the 26th.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in North Carolina, September 25, 20181 death · 1 event
- Tornadoes and Damaging Winds in Michigan, September 25, 2018$1.3 million · EF1 · 6 events
- Flooding in Connecticut, September 25 to 26, 2018$125,000 · 8 events
- Tornado and Flash Flooding in Tennessee, September 25, 2018$15,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in Iowa, September 25, 2018$6,000 · EF1 · 8 events
- Damaging Winds in Illinois, September 25, 2018$10,000 · 65 kt wind · 24 events
- Flash Flooding in Indiana, September 25, 2018$25,000 · 2 events
- Damaging Winds in Illinois, September 25, 201885 kt wind · 16 events
- Flash Flooding in New Jersey, September 25, 201815 events
- Flash Flood and Heavy Rain in Hawaii, September 25 to 29, 201813 events
- Flooding and Lightning Strikes in Rhode Island, September 25 to 26, 2018$4,000 · 9 events
- Flooding and Damaging Wind in Massachusetts, September 25 to 27, 2018$11,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 784700, 784701, 784702, 784703, 784738, 784704, 784705, 784706, 784707, 784708, 784709, 784710, 784711, 784713, 784714, 784716, 784718, 784719, 784720, 784721, 784741, 784724, 784726, 784728, 784730, 784731, 784742, 784732, 784733, 784735, 784736, 784745, 784746.